Alert archive / Wyoming / River Flood Warnings in 2015

River Flood Warning 1, NWS Riverton, WY

May 24, 2015Johnson County, Wyoming

NWS Riverton, WY issued this river flood warning at May 24, 2015, 5:20 PM MDT for Johnson County, Wyoming. It took effect at May 25, 2015, 12:00 AM MDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 24, 2015, 5:20 PM MDT (23:20 UTC)
In effect from
May 25, 2015, 12:00 AM MDT
Expired
May 26, 2015, 10:00 AM MDT
In force
34 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
Moderate

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at May 24, 2:31 PM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 24, 2:31 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
231 PM MDT SUN MAY 24 2015

.SHORT TERM...TONIGHT THROUGH MONDAY

STRONG COLD UPPER LEVEL LOW PRESSURE SYSTEM WITH CENTER NEAR
CRAIG COLORADO OCCLUDING WITH STRONG DEFORMATION AXIS ASSOCIATED
WITH BAND OF MODERATE TO HEAVY RAINFALL WITH RATES UP TO 1 INCH
AN HOUR OVER EASTERN FREMONT COUNTY. DRY SLOT EAST AND NORTHEAST
OF UPPER LOW CENTER BECOMING UNSTABLE WITH RAPID THUNDERSTORM
DEVELOPMENT.  THUNDERSTORMS SHOULD ADVECT NORTHWEST AND WEST INTO
DEFORMATION ZONE AND OVERRUN MORE STRATIFORM RAIN SHIELD.
PRECIPITATION OROGRAPHICALLY ENHANCED ALONG EAST SLOPES OF THE
BIGHORN AND WIND RIVER MOUNTAINS. HYDROGRAPHS SHOWING STEADY
RISES ON THE POWDER RIVER AND CLEAR CREEK ON EAST SLOPES OF
BIGHORNS.  MANY AREAS HAVE ALREADY RECEIVED 1 TO 3 INCHES OF RAIN
GOING BACK TO FRIDAY NIGHT. FLASH FLOOD THREAT REMAINS ELEVATED
AND HAVE EXTENDED FLASH FLOOD WATCH OUT THROUGH 06Z THIS EVENING
AND EXPANDED COVERAGE TO INCLUDE ALL OF FREMONT AND HOT SPRINGS
COUNTIES AS WELL AS EASTERN SWEETWATER COUNTY. MOUNTAIN AREAS
SHOULD SEE SNOW LEVEL AROUND 9000 FEET LOWER THROUGH THE NIGHT TO
AROUND 8000 FEET BY SUNRISE. UPPER LOW WILL BEGIN EJECTING EAST
NORTHEAST AND WILL SEE PRECIPITATION INTENSITY DECREASE LATER
TONIGHT WITH FLOW ALOFT SLOWLY SHIFTING TO THE NORTHWEST.  EXPECT
SOME SHOWERS AND ISOLATED THUNDERSTORMS TO REDEVELOP IN THE
NORTHWEST FLOW ON MONDAY. COOL TEMPERATURES WILL CONTINUE THROUGH
MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

SHOWERS TO CONTINUE MONDAY EVENING AS A WEAK RIDGE OF HIGH PRESSURE
TRIES TO BUILD OVER THE AREA. THIS RIDGE WILL WEAKEN SHOWER ACTIVITY
BRIEFLY DURING THE MONDAY NIGHT PERIOD...BUT THE RIDGE AXIS SLIDES
THROUGH THE AREA QUICKLY ALLOWING SOUTHWEST FLOW TO RETURN BY
TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BUILD OVER THE AREA
WITH THE RETURN OF THE SOUTHWEST FLOW...WITH SOME STORMS CONTAINING
GUSTY WIND AND SMALL HAIL.

A DIURNAL TREND FOR THE SHOWER ACTIVITY THEN BECOMES FAIRLY
ESTABLISHED. SHOWERS AND THUNDERSTORMS WILL BE PRESENT DURING THE
AFTERNOON AND EARLY EVENING HOURS...WITH ACTIVITY WANING WITH LOSS
OF DAYLIGHT. TEMPERATURES WILL WORK TO WARM THROUGH THE FORECAST
PERIOD...WITH WIDESPREAD BASIN TEMPERATURES REACHING INTO THE 70S BY
THE END OF THE FORECAST PERIOD.

&&

.AVIATION.../00Z ISSUANCE/

WIDESPREAD MVFR TO IFR CEILINGS WITH VISIBILITY REDUCED IN RAIN
AND FOG...SNOW IN THE HIGHER MOUNTAINS...OBSCURING TERRAIN
CONTINUING ALONG AND EAST OF THE CONTINENTAL DIVIDE THROUGH 18Z
MONDAY. THESE CONDITIONS WILL NOT BE AS WIDESPREAD WEST OF THE
DIVIDE WHICH MAY SEE MORE FOG DEVELOPMENT THROUGH THE MORNING
HOURS.

THE UPPER LOW OVER WESTERN COLORADO WILL SLOWLY LIFT NE INTO EASTERN
WYOMING TONIGHT AND MONDAY...AND THERE WILL LIKELY BE SOME LIFTING OF
CIGS LATE MONDAY AFTERNOON FOLLOWED BY RAPID REDEVELOPMENT OF
SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON IN NORTHWEST FLOW
ALOFT.  MOST AIRPORTS WILL BE IMPACTED BY THE MVFR AND IFR CONDITIONS
TONIGHT THEN IMPROVING TO VFR BY 18Z MONDAY. THEN BRIEF MVFR CONDITIONS
WILL BE A THREAT WITH STRONGER SHOWERS AND THUNDERSTORMS MONDAY
AFTERNOON.

&&

.FIRE WEATHER...

STRONG COLD UPPER LEVEL LOW PRESSURE SYSTEM WITH CENTER NEAR
CRAIG COLORADO ASSOCIATED WITH BAND OF MODERATE TO HEAVY
RAINFALL WITH RATES UP TO 1 INCH AN HOUR OVER EASTERN FREMONT
COUNTY. DRY SLOT EAST AND NORTHEAST OF UPPER LOW CENTER BECOMING
UNSTABLE WITH RAPID THUNDERSTORM DEVELOPMENT. THUNDERSTORMS SHOULD
ADVECT NORTHWEST AND WEST INTO MORE STRATIFORM RAIN SHIELD.
PRECIPITATION OROGRAPHICALLY ENHANCED ALONG EAST SLOPES OF THE
BIGHORN AND WIND RIVER MOUNTAINS. MANY AREAS HAVE ALREADY
RECEIVED 1 TO 3 INCHES OF RAIN GOING BACK TO FRIDAY NIGHT. FLASH
FLOOD THREAT REMAINS ELEVATED AND HAVE EXTENDED FLASH FLOOD WATCH
OUT THROUGH 06Z THIS EVENING AND EXPANDED COVERAGE TO INCLUDE ALL
OF FREMONT AND HOT SPRINGS COUNTIES AS WELL AS EASTERN SWEETWATER
COUNTY. MOUNTAIN AREAS SHOULD SEE SNOW LEVEL AROUND 9000 FEET
LOWER THROUGH THE NIGHT TO AROUND 8000 FEET BY SUNRISE. UPPER LOW
WILL BEGIN EJECTING EAST NORTHEAST AND WILL SEE PRECIPITATION
INTENSITY DECREASE LATER TONIGHT WITH FLOW ALOFT SLOWLY SHIFTING
TO THE NORTHWEST. EXPECT SOME SHOWERS AND ISOLATED THUNDERSTORMS
TO REDEVELOP IN THE NORTHWEST FLOW ON MONDAY. COOL TEMPERATURES
WILL CONTINUE THROUGH MONDAY. RELATIVE HUMIDITY WILL BE ELEVATED
ACROSS THE AREA THROUGH MONDAY WITH GENERALLY LOW MIXING HEIGHTS
AND POOR SMOKE DISPERSAL ESPECIALLY EAST OF THE CONTINENTAL
DIVIDE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT
WYZ005>011-015>020-022-030.

&&

SHORT TERM...C.BAKER
LONG TERM...BRANHAM
AVIATION...C.BAKER
FIRE WEATHER...C.BAKER
Hazardous weather outlook, May 24, 4:00 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SUN MAY 24 2015

WYZ001>020-022>030-251200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SUN MAY 24 2015

...FLASH FLOOD WATCH FOR NATRONA...JOHNSON...FREMONT...AND WASHAKIE
COUNTIES UNTIL 6 PM MDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD THREAT CONTINUES UNTIL 6 PM MDT WITH PROLONGED HEAVY
RAIN OVER NATRONA...JOHNSON...FREMONT...AND WASHAKIE COUNTIES. COOL
AND WET CONDITIONS CONTINUE...WITH WITH A COUPLE OF INCHES OF NEW
SNOW POSSIBLE ABOVE 9500 FEET THIS MORNING. SHOWERS WITH ISOLATED
THUNDERSTORMS AGAIN POSSIBLE BY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH FRIDAY...ISOLATED TO SCATTERED THUNDERSTORMS
EACH AFTERNOON AND EVENING. STRONGER STORMS WILL PRODUCE LOCALLY
HEAVY RAIN AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:00 PM MDTSpecial Weather StatementRIWNatrona45 min
May 23, 8:55 PM MDTAreal Flood AdvisoryRIWBig Horn3 hr
May 24, 2:12 PM MDTFlash Flood WarningRIWJohnson6 hr
May 24, 2:25 PM MDTFlash Flood WarningRIWNatrona6 hr
May 24, 3:10 PM MDTFlash Flood WarningRIWHot Springs6 hr
May 24, 3:30 PM MDTFlash Flood WarningRIWFremont6 hr
May 24, 4:00 PM MDTFlash Flood WarningRIWNatrona8 hr

Nearby

River Flood Warnings in Wyoming, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.